New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
tingling/mild burning in face
7 Replies
Al - September 6

I'm a 40 year old male in the military and was told a year ago that I had fibromyalgia. I get this tingling/mild burning in my face and cheeks mainly(also in arms legs). It scare the daylights out of me. I start to think of stroke like symptoms. However I just had my arteries scanned and there was no sign of blockage/ no plaque. I had an MRI & MRA done negative findings all normal. Does fibromyalgia also have these symptoms? My new family doctor basically doesn't believe in fibromyalgia he has told me not to mention this to anyone. Unfortunately in the military I can't just up and change my family doc like that. Any insight would be greatly appreciated.

 

nan - November 12

curios??? did a military dr. tell you that you had fm?
Is your new family dr. a military dr?
iv'e spent the last 15 year as a dependent spouse-my husband is in the air force. I'd imagine you won't see any military dr. who will believe in fm. he said don't mention it to any one for a reason. can you get care off base, off record? my husband would sooner die than admit to an air force dr. that he has any type illness that might interfere with his flying. i would continue to rule out other conditions with your non-believing dr. if you are in the military as a career you will have to follow that drs. advise. Keep it to yourself or it could kill your career. you are not in a health friendly system. I know if you are a flyer you don't have the option to see a civilian dr.

 

Al - November 12

Nan, I know what you mean. I'm station in New Mexico and the family military doctor I had before was understanding and took it for real. I was told by a doctor down town that I had fibromyalgia, this only took place because my family doctor referred me to a specialist. Now the new military doctor is ok however he doesn't seem to believe the fact this is a problem. I know how it is with the military I'm a Senior Enlisted Non-Commissioned officer and a lot of us don't really like seeing the doctors also. I know now I'm taking the risk of having a Medical evaluation Board done on me and it could end my career. However I need to get this under control, the pain isn't so bad it's the tingling/burning I get in the face and arms/legs, back area that drive me crazy. I have also notice dress and weather is a big player in this. In the summer months I hardly noticed it. However now in the late fall/winter time the symptoms really kick in. Also I comes more in the evening when I trying to relax at home, often I end up using a hotwater bottle to easy the tingling/burning before I go to sleep. Thanks for your input.

 

nan - December 1

Al, thanks for your service! You have to do what you have to do for your health. I too have the burningand tingling in my face and cheeks and just like you it is worse in the fall and winter. Hope you can address your symptoms with your dr. and try some meds. just ask for relief with drugs from the drs. not for understanding. Drs. are always willng to write prescriptions. also if you can try some acupunture or other alternative stuff. this has really helped me at times. it just gets expensive. Good luck to you.

 

Jean - December 1

Yes it is a symptom but can you see a Rheumatologist? He/She could help you best. There are doctors who do not believe in this diagnosis but it is here whether they like it or not. If you have internet access go to www.sover.net/~devstar/cmpsdef.htm That was the first site I educated myself in. Then go to www.fmpartnership.org/files/website2005 and this should also give you some good info.

 

Jean - December 2

WOW! I did not know this about the military.It seems to give you no outlets.Fibromyalgia seems to lead to other neurological problems and if you are a flyer you would need to know this. I remember my Rheumatologist told me upon diagnosis that this gets worse and not better, probably again depending on the person. This makes for a very hard decision on your part. Restless Leg Syndrome can run with the Fibromyalgia condition and you also can feel burning and tingling through this condition as well. Only medications used if it gets bad is anticonvulsant meds.This is really hard to determine. You will know what to do when the time is right. Good Luck and God Bless You for your service.

 

AlaskaFlyfisher - January 4

Yes, I have had this happen often, I am 37yrs old and a guy. Mostly it is on the left side of my face, but not the right. Also when I drink a hot drink like coffee or tea, my back gets real sweaty, also itching on the body is from the nerves being too sensitive I think from lack of sleep and nerve pain. Most doctors dont beleive this illness is real, but it really is, you are not alone. They wont believe until they have it themselve. Being military you may be able to get on disability easier as a veteran. If you can handle the fatigue, stick it out. Are you on any meds for sleep? Elavil is the only one that has helped me, I take 100mg nightly, but am yawning all day the next day.

 

R.S.Hagen - September 6

I recently saw a news cast of some of our Can. military with the Gulf war syndrome, Fibro and numerous others I cried for her and her friends, I have had this pain for years but only recently had the tingling on my face, feels like a bad burn, a while back I had a weird attack, thought I was having a stroke, man did I pray, my flare up right now is bad, but my Dr gave me Neurontin, it is used for treating post shingle cases and diabetic nueropothy. Only been on it for a little over a week, but it is helping with the nerve pain. and I am not so fogbrained from it like the other meds. I have heard that massage helps too.

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question